When to stop using Retin-A if no results are seen?

Hello, I've been using Retin A for 16 weeks now and have not seen any resutls. As a matter of fact, my skin has gotten worse and more oily. I went to see my dermo becasue I was having a mild breakout on my chin. He perscribed me Retin A, told me to wash my face with salicytic acid morning and night and to spot treat with Benzoyl peroxide 5%. Now I have acne on my jawline, below my nose and my chin has gotten significantly worse. Should I stop using it? If so what will happen?

Doctor Answers 1

Retin A treatment

Thank you for your question. In my experience, it takes at least 6-8 months of nightly use of Retin A to achieve noticeable results. Washing your face with salicylic acid and spot treating with benzoyl peroxide can irritate the skin, which can cause additional breakouts. I recommend an oil-free, gentle facial cleanser such as Cetaphil foaming cleanser. I highly recommend you consult with your dermatologist regarding your concerns and to discuss treatment options that best suit your needs. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.